Thursday, 3 September 2009
and so it begins (again) .............Cycle 3, Days 2-3
Although the side effects lasted longer in the second cycle of treatment than the first, by the end of three weeks "off" chemo Steve's energy levels were good and he hadn't needed to take an anti-nausea tablet for a while.
However, following the Cisplatin and Velcade treatment on Tuesday, the side effects are kicking in, and so it begins (again)....
...fatigue - interrupted sleep, the increasing need for afternoon naps, early nights (and the risk of dozing off in front of the TV and missing the end of the programme - or loosing the plot!)
...nausea - the need to eat little and often, and not go anywhere without the antiemetic tablets and a biscuit or two for emergencies
...a different schedule - we're back marching to the beat of the 21 day chemo cycle but now knowing that it can be easily disrupted by things outside our control
However, although some lifestyle adjustments will be needed now that chemo has re-started, we won't let it bring our world to a grinding halt in the coming months. Time to make the most of the next few days whilst Katie and George are visiting, and to look forward to other things in the pipeline. So, we'll just have to: